Eyes Home > Zymar Overdose
Because there have been no reported cases of an overdose with Zymar (gatifloxacin), the exact consequences are unknown. However, it's likely that using too much in the eyes would lead to sensations of burning or discomfort. Treatment would likely involve supportive care, which consists of treating any symptoms that result from the overdose.
Zymar® (gatifloxacin) is an antibiotic eye drop licensed to treat bacterial conjunctivitis, an infection commonly called "pink eye." This medication belongs to a class of drugs called fluoroquinolones, or "quinolones" for short.
As with most medications, it is possible to overdose on Zymar. Although the specific effects of an overdose are not fully known, they would likely vary, depending on a number of factors, including the Zymar dosage and whether it was applied to the eye or taken by mouth.
As mentioned, the specific effects of an overdose are not known, as there have been no reported cases of people using too much Zymar. However, using too much in the eyes could be expected to cause eye irritation, including burning and discomfort.
Taking an overdose of Zymar by mouth may cause effects similar to an overdose with other fluoroquinolones. These effects may include:
- Slurred speech
- Nausea and vomiting
- Stomach pain
- Heart rhythm problems
- Kidney problems.
However, such problems are unlikely, since the amount of gatifloxacin (the active ingredient) in an entire bottle of Zymar is quite small.